CSN Login
Members Online: 3

You are here

Weak Peristalsis after end of treatment

ecodancer
Posts: 4
Joined: Aug 2012

I've gone from having daily diarrhea to very slow peristalsis. Just a little bit comes out every day now, but it's not hard from too much contraction. I think there's just no energy in my body to have bowel movements, and so I'm becoming more and more bloated each day. I'm doing "Gentle Senna" tablets, flax seeds, slippery elm powder, lemon juice in water in the a.m., probiotics. Does anyone have any suggestions about this.

Also, I still have very bad lymphedema, and maybe that's related. The doctors say that is not a normal reaction to this treatment, but I've had it for the last 5 weeks. Lasix is too strong for my kidneys at this time. Do you have any other suggestions?

I completed treatment Oct. 5/12.

Thanks very much,

Ecodancer

mp327's picture
mp327
Posts: 3667
Joined: Jan 2010

I beg to differ with your doctors about the lymphedema. It can be a very common side effect after radiation. I have experienced it myself, with swelling in my legs at times. I'm not sure there is really much that can be done to help it. However, I've done some searches on it and there are some massage techniques that can be applied to help. You might just google and see what you come up with.

As for the bowel issues, there have been times when mine have gone from one extreme to the other. I can't really pinpoint a cause for this, as I eat the same foods most every day. I try to drink plenty of water and get enough fiber (without getting too much!), but occasionally, things will not move along through my intestines. Probiotics may help you. I would recommend a tablet form or eating plain yogurt that contains active cultures. I would try to stay away from the yogurts that are full of sugar because most are sweetened with high-fructose corn syrup. The sugar-free ones are not good either because they contain Aspartane, which is a suspected cancer-causing additive.

I have found one thing that will definitely make my bowels move--a little bit of tequila. Yes, a straight shot. Works every time!

sandysp's picture
sandysp
Posts: 862
Joined: May 2011

This is what my surgeon recommended and it is working for me. Metamucil is one brand but you can just by whatever. I add them to my smoothie in the morning. I take millions of pro biotics in my superfood, Green Vibrance.

The doctor says we cannot get enough fiber sufficient to help us with our issues from our diets and psyllium husks are what we need. The same is true with pro biotics. Green Vibrance and Metamucil are two products I recommend.

All the best,
Sandy

sandysp's picture
sandysp
Posts: 862
Joined: May 2011

I have Lymphedema also. The doctors (particularly the radiologists, it seems) don't acknowledge it like they should, it seems. Mine really shows up after after a trip in a pressurized cabin in a jet plane. I have a great deal of pain for days, fatigue too. Now I realize why. (Since going to rehabilitative therapy with a Pelvic PT).

Good luck.

Sandy

Subscribe to Comments for "Weak Peristalsis after end of treatment"